care Of Patients With Acute Coronary Syndrome

7 Questions | Total Attempts: 1210

SettingsSettingsSettings
care Of Patients With Acute Coronary Syndrome - Quiz

Acute Coronary Syndrome is a potentially life threatening condition as is a name given to three types of coronary artery disease that are associated with sudden rupture of plaque inside the coronary artery. Take the quiz and see how you should care for patients with coronary syndrome. All the best!


Questions and Answers
  • 1. 
    A client who had thrombolytic therapy is receiving a continuous infusion of sodium heparin. In the past hour, the client’s blood pressure changed from 122/74 to 98/46 mm Hg. His pulse is rapid and weak. What is the nurse’s first action at this time?
    • A. 

      Assess for signs of bleeding

    • B. 

      Slow the heparin infusion rate

    • C. 

      Document the blood pressure change

    • D. 

      Stop the heparin infusion immediately

  • 2. 
    A client had a coronary artery bypass graft 2 days ago and has a new onset of atrial fibrillation. What diagnostic test will the nurse check that could explain this dysrhythmia?
    • A. 

      Arterial oxygen level

    • B. 

      Serum potassium

    • C. 

      Serum sodium

    • D. 

      Blood urea nitrogen

  • 3. 
    Your patient is a 47-year-old woman who presents to the emergency department with complaints of sudden onset of mid-sternal chest pain radiating to her right arm, nausea, and profuse sweating for the past hour. Her past medical history is unremarkable for cardiac disease. She had abdominal surgery 1 month ago to remove her spleen. She is given a total of three sublingual nitroglycerin tablets without relief and is receiving an IV infusion of nitroglycerin. The team is now considering administering tissue plasminogen activator (t-PA). Her laboratory work and electrocardiogram (ECG) confirm the diagnosis of myocardial infarction. Which parameter will be most affected when administering nitroglycerin?
    • A. 

      Heart Rate

    • B. 

      Blood Pressure

    • C. 

      Heart Rhythm

    • D. 

      Respiratory Rate

  • 4. 
    An older client has a history of stable angina. Which modifiable risk factors will the nurse assess to guide the client’s teaching plan? Select all that apply.
    • A. 

      Older Age

    • B. 

      Tobacco use

    • C. 

      Activity level

    • D. 

      Serum lipid levels

    • E. 

      Family history

    • F. 

      Weight

  • 5. 
    A client with chronic stable angina receives discharge teaching from the nurse. Which statement by the client indicates a need for further teaching?
    • A. 

      “I need to take my nitroglycerin tablets to prevent any serious problems.”

    • B. 

      “At the first sign of chest discomfort, I will stop any activity and sit down.”

    • C. 

      “I will call 911 if my chest discomfort continues after taking 3 nitroglycerin tablets.”

    • D. 

      “I understand I must follow up with my health care provider regularly.”

  • 6. 
    After receiving the change-of-shift report, which client should the nurse assess first? The client with:
    • A. 

      Stable angina who had chest pain relieved with two nitroglycerin tablets 1 hour ago

    • B. 

      Unstable angina having substernal chest pain, nausea, sweating, and anxiety.

    • C. 

      Stable vital signs who returned from the percutaneous coronary intervention lab 30 minutes ago.

    • D. 

      N acute MI transferred from the coronary care unit earlier today reporting a headache

  • 7. 
    The nurse is assessing the client with chest pain to evaluate whether the client is suffering from angina or myocardial infarction (MI). Which symptom is indicative of an MI?
    • A. 

      Chest pain brought on by exertion or stress

    • B. 

      Substernal chest discomfort not relieved by rest

    • C. 

      Substernal chest discomfort relieved by nitroglycerin or rest

    • D. 

      Substernal chest pressure relived only by opioids

Back to Top Back to top